61238members
322896posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Irregular heart beat and Tamoxifen

2 REPLIES 2
Member

Re: Irregular heart beat and Tamoxifen

Hi 
My mum has been expericing the same thing , shes been taking tamoxifen for 5 years and now the Oncologist extended the 5 years to 10 years but after taking tamoxifen for 5 years her irregular heartbeats started recently, So she wants to go back to the doctor to see what would they suggest her.

Please let me know what you did and what sthe outcome ,
And I ll surely let you know what they suggest her to do and keep u updated.

 

Thanks 

Member

Re: Irregular heart beat and Tamoxifen

I am 71 years old and have been on letrozole for 4 1/2 years.  In the past three months I have begun having shortness of breath.  I also noticed some wheezing at night.  I read these as rare side effects.  I discontinued my letrozole, and the shortness of breat and wheezing stopped the next day.  I feel like people think this must be psychological.  However, I was surprised at the change as well as feeling less tired.  I see my oncologist in a few days, and have been off the letrozole just three days.  I hope he will consider a different medication for the remaining 6 months that I am to take the medication.  It was strange to me that these side effects began after 4 1/2 years.  The tiredness I have had during the entire time taking the medication.  I can deal with that, yet the shortness of breath really bothers me.   

Member

Irregular heart beat and Tamoxifen

Hi Ladies, 

 

Has anyone experienced irregular heartbeats with taking Tamoxifen? I started taking Tamoxifen in July 2013 and the irregular heartbeats started in November 2016. I saw a cardiologist and there were irregular beats picked up when they monitored me, they suggested that I take a beta blocker which I don't want to do. 

 

But no one at any point made a connection with Tamoxifen. I've read that menopausal women can experience irregular heart beats due to the hormone changes. I also found a clinical study online which cited that it was a side effect experienced by people who had been taking it for over two years and not totally uncommon. 

 

I'm due to complete 5 years on Tamoxifen in July but stopped taking it in February in an attempt to see if my heart goes back to normal, no doubt in July the conversation with the Oncologist will be whether I stay on Tamoxifen for another 5 years, I'd like to know at that point if Tamoxifen is causing the heart irregularity as that will be a big deciding factor as to whether I stay on it. 

 

Since I stopped taking it I'm sure that the episodes have decreased but I'll only be sure in a couple of months when its cleared my system a bit more.